MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET II; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET II; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 2404-01
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a wire fracture occurred.The target lesion was located in the moderately tortuous left anterior descending artery.A comet ii pressure guidewire was selected for use.During the procedure, the wire could not advance in the lesion, so the device was removed, and it was noticed that the 3cm radiopaque tip was no longer attached to the wire.Everything was removed from the patient and the tip was found trapped in the distal guide catheter.The procedure was completed with another of same device.No patient complications were reported.
 
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).
 
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).An incomplete device was returned for analysis.Visual inspection revealed that the wire was detached at 3.5cm from distal to proximal.The body of the wire was found bent / kinked at 142cm from distal to proximal.
 
Event or Problem Description

Brand Name
COMET II
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20311502
Report Number2124215-2024-57739
Device Sequence Number8686456
Product Code DXO
UDI-Device Identifier08714729960140
UDI-Public08714729960140
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2026
Device Model Number2404-01
Device Catalogue Number2404-01
Device Lot Number0033657899
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale